View Single Post
Unread 09-14-2008, 10:49 PM   #22
Smith
Senior Member
 
Posts: 811
Default

Quote:
Originally Posted by azg2b View Post
Hi spoint1,

My two cents?

Cymbalta is a complete b**ch to come off of. From my own experience. Brain zaps, dizziness, vertigo, generalized nausea, you name it. I hate it and want off it badly. Plus I don't feel as if it's all that beneficial to me either. Better believe I'll be discussing this with my physician at my next appointment.

Best wishes to start feeling beter,

j
Hi Azg2b

This is my opinion, take what you want leave what you don't. In the end you have to make your own decisions.

Are you just trying to stop taking it suddenly? That can and has been a really sucky experience for a lot of people. It does not mean anything about the drug it self. If you want off, ask your doctor if you can get a normal script, and some empty capsules from a health food store. Take one cymbalta open in on a sheet of paper with a crease down the middle.
now count all the little white prills (balls). If it was a 20 mg capsule for example and you got 215 prills divide number of prills by 20 mg you'll get something like 10.75 prills per mg, now if you want to drop by 2 mg. Open a capsule remove 22 prills put the capsule back together and take it. Do this for a however long then take out more and keep going like that. Save the extra prills. At the end of your taper you'll just put these extra prills in the empty capsules. So for example you wanted 5 mg, You times 5 by 10.75 this equals ~54 put them in a empty capsule and take it. Go as fast as you feel comfortable when you taper to like zero prills your done. The above example is made up, it may be way off on the actual numbers.
Antidepressants that are tablets are easier because you just cut off part, it's less time consuming.

This is just how I would do it, and only if I wanted off it.
Since Cymbalta is a SNRI it may or may not be different then SSRI's for you. With regular SSRI's you can switch to Prozac then do a gently taper off prozac. Because Prozac has a long half live you can tolerate dose drops easier.

Don't give up, if one drug doesn't work for you another may still work, there are also augments you can try, and it may take a long time to see the difference. Alway ask people around you and be watch your self, to be on the watch out for suicide or IMO homicidal thoughts or discussion, so an intervention can be made before something happens your regret or your family will regret.. Especially when first starting, dose changes, switching or discontinuing an antidepressant.

Good luck, let us know how it goes for you.

Quote:
Originally Posted by spoint1 View Post
Madison, I've always been an exception !

Was doing much better until this evening. I attempted my injectable med for diabetes (Byetta) again. I have determined that it is the Byetta that causes the onset of severe nausea & vomiting. At least I know now, but geezy Pete, it has been so hard to get my diabetes where I want it and now this.
Maybe I can give my diabetes to Warrior Ali & then he'd have something to REALLY obsess about !
Grouchy Nasty Spoint signing off
Sorry Spoint, I'm sorry, I really hope you get something figured out soon!
It so hard when you have so many variables, I'm sure you will find an answer that will fit you. I emphasize with you and sympathize with you a lot. keep us updated if you can.

Sending, my form of good things your way.

Smith
Smith is offline   Reply With Quote